MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PROXIMAL FEMUR NAIL; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Proximal Femur Nail
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Hip Fracture (2349); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The case involved an osteopetrosis patient with nonunion and implant failure after three months.Examination of involved nail manufacturing records indicated the implant was manufactured according to specification.The implant was not available to the company; thus, its physical examination was not possible.X-rays provided (of post nail failure) indicated the case involved nonunion of the fracture.Cases of nonunion as well as subsequent implant failure are known and documented in the literature, with reported nail breakage rates that range from 0.2% to 5.6% (1).(1) johnson na et al., risk factors for intramedullary nail breakage in proximal femoral fractures: a 10-year retrospective review.Ann r coll surg engl.2017; 99(2): 145-150.
 
Event or Problem Description
A proximal femur nail was implanted to treat a sub-trochanteric fracture in a patient with osteopetrosis.Approximately 3 months after implantation, nail broke and was removed in a revision surgery.

Brand Name
PICCOLO COMPOSITE PROXIMAL FEMUR NAIL
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key10383119
Report Number9615128-2020-00009
Device Sequence Number19137296
Product Code HSB
UDI-Device Identifier07290109336510
UDI-Public(01)07290109336510(17)240501(10)PPF01580
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberProximal Femur Nail
Device Catalogue NumberPPFR11380
Device Lot NumberPPF01580
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2020
Initial Report FDA Received Date08/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;